Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 26, 2017, 1:53 PM MDT for Cherry County, Sheridan County, Nebraska. It took effect at Sep 27, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2017, 1:53 PM MDT (19:53 UTC)
- In effect from
- Sep 27, 2017, 2:00 AM MDT
- Expired
- Sep 27, 2017, 6:53 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WWUS73 KLBF 261953 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 253 PM CDT Tue Sep 26 2017 ...FROST ADVISORY FROM 2 AM TO 7 AM MDT WEDNESDAY... .Skies will remain clear overnight with areas of frost developing as low temperatures drop into the lower to middle 30s. NEZ004-094-270845- /O.NEW.KLBF.FR.Y.0005.170927T0800Z-170927T1300Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 253 PM CDT Tue Sep 26 2017 /153 PM MDT Tue Sep 26 2017/ ...FROST ADVISORY IN EFFECT FROM 2 AM MDT TO 7 AM MDT WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 2 AM MDT to 7 AM MDT Wednesday. * TIMING...From 2 am to 7 am MDT Wednesday morning. * TEMPERATURE...From 33 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg
2 follow-up statements
713 WWUS73 KLBF 270825 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 325 AM CDT Wed Sep 27 2017 NEZ004-094-271300- /O.CON.KLBF.FR.Y.0005.000000T0000Z-170927T1300Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 325 AM CDT Wed Sep 27 2017 /225 AM MDT Wed Sep 27 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TIMING...Through 7 AM MDT this morning. * TEMPERATURE...From 31 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that areas of frost are expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ET
949 WWUS73 KLBF 271253 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 753 AM CDT Wed Sep 27 2017 NEZ004-094-271400- /O.CAN.KLBF.FR.Y.0005.000000T0000Z-170927T1300Z/ Sheridan-Western Cherry- Including the cities of Gordon, Rushville, Cody, Eli, Merriman, and Kilgore 753 AM CDT Wed Sep 27 2017 /653 AM MDT Wed Sep 27 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in North Platte has cancelled the Frost Advisory. $$ ET
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 26, 1:53 PM MDT, 0 minutes earlier.
Area forecast discussion, Sep 26, 1:53 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service North Platte NE 253 PM CDT Tue Sep 26 2017 .SYNOPSIS... Issued at 253 PM CDT Tue Sep 26 2017 Surface high pressure currently extends across western Nebraska with light and variable winds. Temperatures have warmed into the low to mid 60s. Recent development of cumulus clouds across north central Nebraska for a partly cloudy skies, while southwest Nebraska remained mostly sunny. && .SHORT TERM...(This evening through Wednesday) Issued at 253 PM CDT Tue Sep 26 2017 Surface high pressure is forecast to extend across Nebraska into Wyoming overnight. With clear skies, overnight lows will once again drop into the lower to mid 30s across the northwest sandhills. Areas of frost expected to develop across Sheridan into western Cherry county beginning 2 am MDT through 7 am MDT, where a Frost Advisory has been issued. the remainder of the area will drop into the upper 30s to lower 40s, with no frost expected. On Wednesday, western Nebraska will remain within a split flow pattern with a closed low in the southern stream centered over western Arizona, and a broad trough extending across the Great Lakes into upper New England. Winds light and variable in southwest Nebraska, and light northwest central and northeastern areas. With 850mb temperatures warming to 11 to 15C, highs to reach from near 70 to the lower 70s. Skies to be mostly sunny, except becoming partly cloudy into southwest Nebraska. .LONG TERM...(Wednesday night through Tuesday) Issued at 253 PM CDT Tue Sep 26 2017 The closed low in the Desert Southwest will lift across Utah into southwest Wyoming Thursday, then slowly into northern Wyoming and southwest Montana Friday. This will bring a slight chance for showers Thursday morning, then again late Thursday night into Friday morning across southwestern areas. Tapping into better moisture late Friday night into Saturday morning, a slight chance for showers in eastern areas. A lift from this system abates, another strong upper trough will lift across the Rockies Saturday night and into the Northern and Central Plains Sunday/Sunday night. A cold front will move across Sunday afternoon, and provide then best chances for showers and thunderstorms Sunday afternoon into Sunday night. Currently at least a 50 percent chance for areas east of highway 83 Sunday evening. Dry in the wake of this system for Monday and Tuesday and an upper ridge in the west builds into the region. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue Sep 26 2017 A return to mainly clear skies across western Nebraska early this afternoon. With VFR conditions and light winds, no aviation concerns the next 24 hours across western Nebraska including the KLBF and KVTN terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 8 AM CDT /7 AM MDT/ Wednesday for NEZ004-094. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Sep 26, 6:52 AM MDT, 7 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 752 AM CDT Tue Sep 26 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-271300- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 752 AM CDT Tue Sep 26 2017 /652 AM MDT Tue Sep 26 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
Nearby
Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.